Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 28, 2018, 5:21 AM CDT for Fentress County, Pickett County, Tennessee. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 5:21 AM CDT (10:21 UTC)
- Expired
- Jun 28, 2018, 6:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
Counties Fentress County, TN, Pickett County, TN
The radar
The Knoxville radar (KMRX), 136 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:51 AM CDT | TSTM WND DMG | 7 Se Byrdstown, TN | TREES DOWN IN THE DOUBLE TOP AREA. |
| Jun 28, 6:05 AM CDT | TSTM WND DMG | 1 N Allardt, TN | TREES DOWN ON GOVERNMENT POND RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.0
The text
As transmitted.
332
WWUS84 KOHX 281021
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
521 AM CDT THU JUN 28 2018
TNZ011-033-034-281100-
Fentress TN-Overton TN-Pickett TN-
521 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OVERTON...PICKETT
AND FENTRESS COUNTIES UNTIL 600 AM CDT...
At 521 AM CDT, Doppler radar was tracking a strong thunderstorm near
Byrdstown, moving southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jamestown, Byrdstown, Allardt, Grimsley, Huntersville and Pall Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
3634 8474 3633 8477 3630 8480 3628 8488
3624 8488 3621 8491 3618 8490 3615 8491
3616 8492 3653 8533 3652 8530 3656 8527
3663 8516 3662 8510 3641 8466 3640 8466
TIME...MOT...LOC 1021Z 308DEG 45KT 3652 8513
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:56 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 28, 3:56 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 356 AM CDT Thu Jun 28 2018 .DISCUSSION... Northwest flow continues to remain rather active. There is a frontal boundary just to our north and mcs formation has occurred as pva intersection is coupling with some low level energy. Showers and tstms should continue to work southeastward across our eastern counties into the morning hours. A second area is located upstream across MO. This area appears to be a bit weaker. However, development is expected to continue with showers and tstms spreading across western and central zones later today. Model mrh trajectories are generally in line with this happening. Otw, as far as convective strength levels go, shear values look as though they will be on the downswing during the day. Instability values look rather impressive though as capes and LI values have increased and decreased respectively compared to initialization values. Definitely could see some strong storms later today, especially over western areas. Small hail may tend to surpass the damaging wind threat. Moving on, finally a bit of a pop break coming up and I'm not talking about last fathers day. Upper high is expected to build just to our north on Friday. By Saturday it will transition eastward over toward the mid Atlantic. Good anti-cyclonic curvature is expected back toward the west and southwest. Thus, low pops again for Saturday. For the near term temps, enjoy today as the clouds and convection keep our highs around 90. We wont be so fortunate on Friday and Saturday. Sunshine and a little more subsidence will combine with 850 mb temps of around 21c to push the mercury into the mid 90s. With dewpoints in the lower 70s...afternoon heat index values will be in the 100 to 105 range. Will need to watch those western most counties as heat advisories could be upcoming in the next day or so. In the extended fcst, low pops to continue through the weekend as upper ridging continues to extend southwestward from that upper high over the mid Atlantic states. Pattern will then morph into more of a tropical like regime as an easterly wave moves slowly westward across the Gulf. The axis will extend northward up our way and pops will increase some. For the ext temps, quite hot over the weekend. Temperatures will then drop a degree or two as the aforementioned wave gives us a slight tropical jolt and increases our moisture levels a touch. Apparent Temps that far out appear to gravitate toward the slightly more typical 95 to 100 degree range. && .AVIATION... 06Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Pesky storms are still affecting parts of northern Middle Tennessee late this evening. The NW flow aloft continues to destabilize the mid-levels of the atmosphere, and abundant low-level moisture keeps feeding these persistent storms. The latest models bring the surface front currently located to our north southward through Middle Tennessee tomorrow morning, with winds shifting to the WNW during the afternoon and POP's diminishing after 18Z. So look for scattered showers overnight, with storms possible with the boundary tomorrow morning, then improving conditions during the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Nashville 90 75 94 75 95 / 50 20 30 10 20 Clarksville 90 75 94 74 95 / 50 20 30 10 20 Crossville 83 71 88 71 90 / 50 20 20 10 20 Columbia 90 75 94 74 94 / 50 20 40 10 30 Lawrenceburg 90 74 93 74 95 / 50 20 40 20 30 Waverly 90 75 94 73 94 / 50 20 30 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........07
Hazardous weather outlook, Jun 27, 8:14 AM CDT, 21 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 814 AM CDT Wed Jun 27 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-281130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 814 AM CDT Wed Jun 27 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible across Middle Tennessee mainly this afternoon, then again late tonight. The main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds. Minor flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 28, 2:06 AM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
206 AM CDT THU JUN 28 2018
TNZ010-011-031>034-280800-
Putnam TN-Fentress TN-Overton TN-Pickett TN-Clay TN-Jackson TN-
206 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHEASTERN
JACKSON...CLAY...EAST CENTRAL PUTNAM AND FENTRESS COUNTIES UNTIL 300
AM CDT...
At 206 AM CDT, Doppler radar was tracking strong thunderstorms over
Celina, moving southeast at 35 mph.
Half inch hail will be possible with these storm.
Locations impacted include...
Livingston, Jamestown, Celina, Byrdstown, Monterey, Allardt,
Grimsley, Moss, Rickman, Pall Mall, Crawford, Dale Hollow Lake,
Pickett State Park and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
3635 8473 3635 8474 3634 8474 3633 8477
3630 8479 3629 8484 3629 8487 3626 8488
3610 8520 3610 8524 3609 8525 3628 8543
3661 8578 3660 8479 3640 8466
TIME...MOT...LOC 0706Z 329DEG 31KT 3658 8548
07Special weather statement, Jun 28, 3:11 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 AM CDT THU JUN 28 2018
TNZ010-011-031>034-066-280945-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-Clay TN-
Jackson TN-
311 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHERN
CUMBERLAND...NORTHEASTERN JACKSON...CLAY...EASTERN PUTNAM AND
FENTRESS COUNTIES UNTIL 445 AM CDT...
At 310 AM CDT, Doppler radar was tracking strong thunderstorms near
Celina, moving southeast at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storm.
Locations impacted include...
Crossville, Livingston, Jamestown, Celina, Byrdstown, Fairfield
Glade, Algood, Monterey, Crab Orchard, Allardt, Pleasant Hill,
Grimsley, Slate Springs, Moss, Rickman, Pall Mall, Wolf River Dock,
Clarkrange, Crawford and Dale Hollow Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3638 8472 3630 8480 3628 8488 3621 8491
3615 8491 3608 8483 3609 8480 3600 8472
3591 8468 3595 8525 3661 8580 3662 8579
3663 8523 3660 8479 3640 8466
TIME...MOT...LOC 0810Z 329DEG 31KT 3659 8545
07Special weather statement, Jun 28, 5:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
521 AM CDT THU JUN 28 2018
TNZ011-033-034-281100-
Fentress TN-Overton TN-Pickett TN-
521 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OVERTON...PICKETT
AND FENTRESS COUNTIES UNTIL 600 AM CDT...
At 521 AM CDT, Doppler radar was tracking a strong thunderstorm near
Byrdstown, moving southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jamestown, Byrdstown, Allardt, Grimsley, Huntersville and Pall Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
3634 8474 3633 8477 3630 8480 3628 8488
3624 8488 3621 8491 3618 8490 3615 8491
3616 8492 3653 8533 3652 8530 3656 8527
3663 8516 3662 8510 3641 8466 3640 8466
TIME...MOT...LOC 1021Z 308DEG 45KT 3652 8513
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:55 PM CDT | Areal Flood Advisory | OHX | Coffee, Grundy, Van Buren, Warren | 3 hr |
| Jun 27, 10:21 PM CDT | Special Weather Statement | OHX | Sumner | 24 min |
| Jun 27, 11:00 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 30 min |
| Jun 28, 2:06 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Overton, Pickett | 54 min |
| Jun 28, 3:11 AM CDT | Special Weather Statement | OHX | Clay, Cumberland, Fentress, Overton, Pickett | 94 min |
| Jun 28, 4:24 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Overton, Pickett | 2 hr |
| Jun 28, 6:06 AM CDT | Special Weather Statement | OHX | Fentress | 24 min |
| Jun 28, 6:25 AM CDT | Flash Flood Warning | OHX | Fentress, Pickett | 2 hr |
| Jun 28, 7:35 AM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 40 min |
| Jun 28, 8:30 AM CDT | Special Weather Statement | OHX | Van Buren | 45 min |
| Jun 28, 9:00 AM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jun 28, 9:11 AM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jun 28, 9:32 AM CDT | Special Weather Statement | OHX | Williamson | 28 min |
| Jun 28, 9:39 AM CDT | Special Weather Statement | OHX | Dickson | 36 min |
| Jun 28, 9:39 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 36 min |
| Jun 28, 9:47 AM CDT | Special Weather Statement | OHX | Davidson, Williamson | 43 min |
| Jun 28, 10:09 AM CDT | Areal Flood Advisory | OHX | Williamson | 2 hr |
| Jun 28, 10:11 AM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Jun 28, 10:17 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 43 min |
| Jun 28, 10:37 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Jun 28, 10:55 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 65 min |
| Jun 28, 10:59 AM CDT | Special Weather Statement | OHX | Bedford | 31 min |
| Jun 28, 11:19 AM CDT | Special Weather Statement | OHX | Dickson | 26 min |
| Jun 28, 11:22 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 38 min |
| Jun 28, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 46 min |
| Jun 28, 11:48 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 42 min |
| Jun 28, 12:03 PM CDT | Special Weather Statement | OHX | Dickson, Maury | 42 min |
| Jun 28, 12:07 PM CDT | Flash Flood Watch | OHX | Bedford, Coffee, Dickson, Giles, Hickman, Houston and 8 more | 3 hr |
| Jun 28, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 49 min |
| Jun 28, 12:18 PM CDT | Areal Flood Advisory | OHX | Houston, Humphreys, Stewart | 117 min |
| Jun 28, 12:18 PM CDT | Special Weather Statement | OHX | Montgomery | 27 min |
| Jun 28, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 52 min |
| Jun 28, 12:27 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 33 min |
| Jun 28, 12:39 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Williamson | 3 hr |
| Jun 28, 12:43 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Williamson | 32 min |
| Jun 28, 1:00 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Montgomery, Robertson, Williamson | 45 min |
| Jun 28, 1:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 66 min |
| Jun 28, 1:43 PM CDT | Special Weather Statement | OHX | Davidson, Robertson, Rutherford, Sumner | 62 min |
| Jun 28, 1:49 PM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more | 116 min |
| Jun 28, 2:11 PM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy, Warren | 64 min |
| Jun 28, 2:20 PM CDT | Heat Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more | 53 hr |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.